How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrRussMD Your Own Question
DrRussMD
DrRussMD, Board Certified MD
Category: Medical
Satisfied Customers: 65548
Experience:  Board certified Internal medicine and Integrative medicine. Many years of experience all areas.
24257177
Type Your Medical Question Here...
DrRussMD is online now

Hi I am a diabetic and have been on insulin for two years.I

Customer Question

Hi

I am a diabetic and have been on insulin for two years.I have never been hypoglycemic, but last night it happened, even though my sugars were elevated all day and I ate a normal dinner. The only thing different was being late because of company having a bowl of cereal. I took my insulin as normal at 7:30 and at 9 start to feel ill and started to pour sweat out of me. My sugar tested 2. SO I drank OJ and toast and it came up to 4.6 in about 15 mins. I just don't understand why this happened. My sugar before my insulin was 10.
Submitted: 4 years ago.
Category: Medical
Expert:  DrRussMD replied 4 years ago.

DrThomasMd :

hello

JACUSTOMER-w1cikbu1- :

Isn't it strange that this would happen for no apparent reason.

DrThomasMd :

no

DrThomasMd :

have you changed your diet?

JACUSTOMER-w1cikbu1- :

No changes in meds etc. I had company and I found it really warm in the apartment, and then they left and I had my snack and then this happened

DrThomasMd :

have you had a check up recently

DrThomasMd :

Your requirments can change

DrThomasMd :

When did you last have a renal profile?

JACUSTOMER-w1cikbu1- :

I have been slowly eating better, but the sugars were still high

DrThomasMd :

Ok

DrThomasMd :

That is it

JACUSTOMER-w1cikbu1- :

I have never had a renal profile, what is that

DrThomasMd :

as soon as you change the diet this can happen

JACUSTOMER-w1cikbu1- :

well I changed it three months ago

DrThomasMd :

It can take effect over 3 months sure

DrThomasMd :

Are you working with your doctor on the diet?

JACUSTOMER-w1cikbu1- :

but had some more carbs yesterday

JACUSTOMER-w1cikbu1- :

Can't get an apt for 3 months

DrThomasMd :

Then you have to get on the phone and lower your doses.

DrThomasMd :

hypoglycemia is very dangerous

DrThomasMd :

You can not mange this by internet advice

JACUSTOMER-w1cikbu1- :

ok I will, thanks. even though I am high other times

DrThomasMd :

Yes

DrThomasMd :

you might need to lower doses and keep improving the diet

DrThomasMd :

See the book, an end to diabetes by Dr. Joel Fuhrman

Expert:  DrRussMD replied 4 years ago.
Hello
Were you able to read the posts?
Further questions?
Please don't forget a positive rating [or we are not paid by ja].